Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 18, NWS Houston/Galveston, TX

July 5, 2007Chambers County, Harris County, Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jul 5, 2007, 5:51 PM CDT for Chambers County, Harris County, Liberty County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2007, 5:51 PM CDT (22:51 UTC)
Expired
Jul 5, 2007, 6:15 PM CDT
In force
24 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Chambers County, TX, Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 46 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 052252
TORHGX
TXC071-201-291-052315-
/O.NEW.KHGX.TO.W.0018.070705T2251Z-070705T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
551 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CHAMBERS COUNTY IN SOUTHEAST TEXAS
  HARRIS COUNTY IN SOUTHEAST TEXAS
  LIBERTY COUNTY IN SOUTHEAST TEXAS

* UNTIL 615 PM CDT

* AT 550 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS   
  TORNADO WAS LOCATED AT INTERSTATE 10 AND HIGHWAY 145 NEAR 
  HIGHLANDS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARRETT...
  RURAL LOCATIONS IN SOUTHWESTERN LIBERTY COUNTY

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2981 9510 2976 9499 2995 9478 3005 9496

$$
3 follow-up statements
000 
WFUS54 KHGX 052255 CCA
TORHGX
TXC071-201-291-052315-
/O.COR.KHGX.TO.W.0018.070705T2251Z-070705T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
551 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CHAMBERS COUNTY IN SOUTHEAST TEXAS
  HARRIS COUNTY IN SOUTHEAST TEXAS
  LIBERTY COUNTY IN SOUTHEAST TEXAS

* UNTIL 615 PM CDT

* AT 550 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS   
  TORNADO WAS LOCATED AT INTERSTATE 10 AND HIGHWAY 146 NEAR 
  HIGHLANDS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARRETT...
  RURAL LOCATIONS IN SOUTHWESTERN LIBERTY COUNTY

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2981 9510 2976 9499 2995 9478 3005 9496

$$
000 
WWUS54 KHGX 052302
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 PM CDT THU JUL 5 2007

TXC071-201-291-052315-
/O.CON.KHGX.TO.W.0018.000000T0000Z-070705T2315Z/
LIBERTY TX-HARRIS TX-CHAMBERS TX-
600 PM CDT THU JUL 5 2007

...A TORNADO WARNING CONTINUES FOR CHAMBERS...HARRIS...AND LIBERTY  
COUNTIES UNTIL 615 PM CDT...

AT 555 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED AT THE INTERSECTION OF INTERSTATE 10 AND GARTH 
NEAR HIGHLANDS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHLANDS...
  BARRETT...
  RURAL LOCATIONS IN SOUTHWESTERN LIBERTY COUNTY...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2981 9510 2976 9499 2995 9478 3005 9496

$$
000 
WWUS54 KHGX 052313
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
612 PM CDT THU JUL 5 2007

TXC071-201-291-052322-
/O.EXP.KHGX.TO.W.0018.000000T0000Z-070705T2315Z/
LIBERTY TX-HARRIS TX-CHAMBERS TX-
612 PM CDT THU JUL 5 2007

...THE TORNADO WARNING FOR CHAMBERS...HARRIS...AND LIBERTY COUNTIES 
HAS BEEN ALLOWED TO EXPIRE...

THE TORNADO LOCATED NEAR HIGHLANDS HAS DISSIPATED AND IS NO LONGER 
EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2981 9510 2976 9499 2995 9478 3005 9496

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:56 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 5, 3:56 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 PM CDT THU JUL 5 2007

.DISCUSSION...

..HEAVY RAINFALL THREAT CONTINUES THROUGH FRIDAY...

DISCUSSION...
OVERALL FORECAST IS STILL NOT AS CLEAR AS I WOULD LIKE BUT THERE
IS SOME AGREEMENT AS TO THE EVOLUTION OF THE UPPER LEVEL LOW OVER
CENTRAL TX. SATELLITE IMAGERY SHOWS THIS UPPER LOW SPINNING OVER
CENTRAL TX WITH A WEAK DISTURBANCE ROTATING AROUND IT OVER THE
COASTAL BEND AND INTO THE UPPER TX COAST. CONVECTION HAS DEVELOP
MAINLY OFFSHORE FROM MATAGORDA BAY TOWARDS THE SSW. THE ACTIVITY
IS SLOWLY MOVING NE WITH OTHER ACTIVITY STRETCHING FROM VICTORIA
TO PIERCE. HEAVY RAINFALL THREAT REMAINS WITH THE STORMS OFF THE
COAST OF MATAGORDA BAY AND FORTUNATELY THESE STORMS HAVE NOT
PUSHED ONSHORE TO CAUSE ANY MORE FLOODING PROBLEMS. THESE STORMS
ARE PRODUCING 1-2 INCHES OF RAIN AN HOUR SO FLASH FLOODING WILL
BE A PROBLEM IF THEY MOVE INLAND.

THE EXPECTATION IS FOR THIS ACTIVITY TO MOVE ACROSS SE TX THIS
EVENING AND TONIGHT. THE 12Z SHORT RANGE MODELS GENERALLY BRING
THE UPPER LOW TO THE NORTHEAST WITH A WEAK SFC LOW IN THIS AREA
AS WELL. THE FLASH FLOOD WATCH WILL CONTINUE UNTIL 21Z FRI WITH
THE THREAT OF HEAVY RAINFALL TO CONTINUE. PRECIP WATER VALUES
REMAIN ABOVE 2 INCHES AND IT WILL NOT TAKE MUCH MORE RAINFALL TO
CAUSE FLOODING ISSUES ESPECIALLY SINCE MUCH OF SE TX SAW A GOOD
1-3 INCHES OF RAIN THIS MORNING FROM THE MCS THAT PUSHED THROUGH.

FRIDAY LOOKS TO BE THE LAST DAY OF WIDESPREAD HEAVY RAINFALL. THE
GFS AND NAM SLOWLY SHEAR OUT THE SYSTEM WITH SOME OF THE ENERGY
ABSORBED INTO THE LONG WAVE TROUGH EXPECTED OVER THE EASTERN HALF
OF THE U.S. THIS WILL ALLOW FOR LOWER THUNDERSTORM CHANCES BUT
WILL STILL KEEP MAINLY AFTERNOON THUNDERSTORM CHANCES IN THE
FORECAST FOR THE WEEKEND. THE PATTERN WILL SHIFT TO THE USUAL
SUMMER TIME SEA BREEZE TRIGGERED THUNDERSTORMS THAT PUSH INLAND
DURING THE AFTERNOON. TEMPERATURES FINALLY CLIMB INTO THE LOWER
90S FOR MAX TEMPS OVER THE WEEKEND.

NEXT WEEK THE FORECAST CONTINUES TO BE A CHALLENGE AS THE GFS
DEVELOPS ANOTHER CUTOFF UPPER LEVEL LOW OVER NORTH TX. AN UPPER
LEVEL RIDGE SHOULD REMAIN OVER THE 4 CORNERS REGION WITH THE
OTHER RIDGE OVER FLORIDA. THE WEAKNESS IN THE RIDGE WITH THE
UPPER LOW MAY HOLD ON THROUGH THE END OF NEXT WEEK. THUNDERSTORMS
LOOK TO BE POSSIBLE EACH AFTERNOON NEXT WEEK AND WILL GO WITH A
MORE CLIMATOLOGICAL FORECAST OF 30 PERCENT IN THE AFTERNOON WITH
MAX TEMPS IN THE LOW 90S.

MARINE...
WINDS AND SEAS HAVE FALLEN BELOW SCEC CRITERIA. LARGE SCALE ONLY
INFLUENCED BY THE SMALLER SCALE EVENTS SUCH AS CONVECTION MOVING
IN FROM THE SOUTHWEST. ALTHOUGH WILL HOLD OFF ON SHOTGUNNING SCEC
ACROSS ALL WATERS...BEWARE OF WINDS AND SEAS QUICKLY REACHING 15
KNOTS OR GREATER...AND A QUICK RISE TO 6 TO 7 FOOT
SEAS...RESPECTIVELY...UNDER OR AROUND THESE PERIODS OF INTENSE
DOWNPOURS AND THUNDERSTORMS. STORM MOVEMENT HAS GENERALLY BEEN
NORTHEAST AT 25 KNOTS WITH REPORTS OF WATERSPOUTS THROUGH LATE
AFTERNOON. PLEASE REMAIN VIGILANT AND MONITOR NOWCASTS OVER THE
NOAA ALL HAZARDS RADIO FOR RADAR UPDATES IF OUT ON THE WATER LATER
TODAY INTO THE EARLY EVENING HOURS.

31

AVIATION...
THE 18Z PACKAGE IS MAINLY A BLEND OF TREND AND RECENT EXPERIENCE
WITH THIS CURRENTLY ONGOING UNSETTLED PATTERN. EXPECT THE MAIN
PROBLEM AREAS ACROSS THE CWA TO BE CONFINED TO KCLL OVER TO KUTS AND
ALONG THE SOUTHWESTERN CORRIDOR FROM KLBX...MAYBE EXTENDING INTO
HOUSTON METRO HUBS FROM KSGR? REASONING FOR HIGHER CONFIDENCE OVER
THESE NW TO SW ZONES STEMS FROM THE POSITIONING OF THE SURFACE
TROUGH CURRENTLY RESIDING ALONG A KATT TO KSHV LINE AND THE
CORRESPONDING VORTS ROTATING ON IN AROUND THE PERSISTENT UPPER LOW
AND EJECTING OUT OF THE COASTAL BEND REGION. RADAR ALREADY SHOWS
EARLY DEVELOPMENT OF CONVECTION FORMING ON THE NE SIDE OF THE LATEST
DISTURBANCE MOVING UP IN THE PREDOMINANTLY SW FLOW PER WV IMAGERY.
THUS...HIT THE MORE WESTERN TAFS A BIT HARDER WITH TS VERSUS THE
TAMER STRATIFORM SHRA VARIETY. TRIED TO DISPLAY LOWER CONFIDENCE ON
A LARGE SCALE RAIN EVENT GOING INTO TOMORROW WITH THE PROB30S. WHAT
LITTLE THE MODELS ARE WORTH...THEY DO TREND THE FOCUS NORTH OF SE TX
AND INTO ACROSS THE ARKLATEX REGION. OF COURSE...TRENDING IS KEY AS
THE CONVECTIVE ENVIRONMENT WILL SOLELY BE DRIVEN UPON THE PRIOR 4-8
HOUR MESOSCALE SET-UP. PREDOMINANT MVFR CEILINGS WITH BRIEF BREAKS
INTO VFR...A QUICK DROP INTO IFR IN OR AROUND NE-MOVING CONVECTION.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  87  72  90  74 /  60  60  40  30  20
HOUSTON (IAH)              73  87  73  90  74 /  60  60  30  30  20
GALVESTON (GLS)            76  86  78  88  78 /  50  40  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...39
MARINE/AVIATION...31
Hazardous weather outlook, Jul 5, 5:54 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
554 AM CDT THU JUL 5 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
061100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
554 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL
MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING LOCALLY
HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TODAY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR
SOUTHEAST TEXAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3
INCHES...WITH ISOLATED TOTALS OF 4 TO 6 INCHES CAN BE EXPECTED
OVER THE WATCH AREA THROUGH THIS EVENING. A FLASH FLOOD WATCH
MEANS THAT RAPIDLY RISING WATER OR FLOODING ARE POSSIBLE OVER THE
WATCH AREA. PERSONS IN THE WATCH AREA SHOULD CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AS THE UPPER
LEVEL LOW MEANDERS ACROSS TEXAS. RAIN CHANCES SHOULD DIMINISH
OVER THE WEEKEND AS THE UPPER LEVEL LOW IS EXPECTED TO WEAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jul 5, 2:08 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
208 PM CDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     WATER SPOUT      3 N GALVESTON           29.27N 94.89W
07/05/2007                   GALVESTON          TX   COAST GUARD

            REPORTED BY USCG VTS HOUSTON AND FERRY OPERATOR

&&

JJ

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:24 PM CDTFlash Flood WarningHGXJackson, Matagorda3 hr
Jul 5, 12:25 AM CDTFlash Flood WarningHGXMatagorda3 hr
Jul 5, 12:49 AM CDTSpecial Marine WarningHGX56 min
Jul 5, 2:22 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton9 days
Jul 5, 6:35 AM CDTRiver Flood WarningHGXJackson, Wharton24 hr
Jul 5, 9:19 AM CDTRiver Flood WarningHGXBrazoria7 days
Jul 5, 10:40 AM CDTRiver Flood WarningHGXChambers, Liberty33 days
Jul 5, 11:39 AM CDTRiver Flood WarningHGXBurleson, Lee5 days
Jul 5, 2:02 PM CDTSpecial Marine WarningHGX28 min
Jul 5, 2:09 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Wharton3 days
Jul 5, 3:31 PM CDTMarine Weather StatementHGX6 hr
Jul 5, 4:03 PM CDTSpecial Marine WarningHGX57 min
Jul 5, 4:08 PM CDTTornado WarningHGXGalveston37 min
Jul 5, 6:07 PM CDTTornado WarningHGXGalveston23 min
Jul 5, 6:26 PM CDTTornado WarningHGXChambers19 min
Jul 5, 6:51 PM CDTSpecial Marine WarningHGX28 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.